Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Is Epilex syrup safe for a 1.5 year old child?

My 1.5 yrs daughter fell down hitting her back head had convulsions which lasted for less than a minute. Doc did EEG confirmed she had seizures . The paedetrician gave her Epilex syrup absolut (2.5ml, twice a day). Is Epilex a safe drug or it has any adverse effect on liver . Should i do something else. Please advice
Asked On : Mon, 8 Nov 2010
Answers:  6 Views:  1254
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Anesthesiologist 's  Response
epilex contain sodium valproate which is safe for children in appropriate dosage but some children may have attention deficit hyperactive disease, liver and bone marrow function should be monitored regularly.
take care
Answered: Wed, 28 Sep 2011
I find this answer helpful
Neurologist Dr. Shiva Kumar R's  Response

No medicine is safe in any age group. But that does not mean every one will get side effects. They have to be monitored. If side effects develop stop it or else continue. Don't do any thing just monitor and have regular follow up with the doctor. Bye

Dr Shiva Kumar
Consultant Neurologist & Epileptologist
Answered: Sat, 1 Oct 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM
Epilex syrup contains sodium valproate having side effects on liver funtion in long
run and as well can supress bone marrow to some extent. Still used largely as anti
epileptic drugs because of good acceptants and as the side effect can disappear on
discontinuation of medicine. So long pt is on drug you should go on assesing bllood count
and SGOT level as per your doctor and in case of need doctor will suggest second option
if neeeded.Control of epilepsy is equally important and leave rest to your doctor. Thanks
Answered: Wed, 28 Sep 2011
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.welcome.Side effects of valproic acid are anorexia,vomiting,tremors but they are dose related.Asymptomatic rise in serum transaminase is common and so monitoring of liver function is advised.A rare but serious adverse effect is fulminant hepatitis which occurs only in children specially below 3 years.people with hepatic diseases are at greater risk.Good luck.
Answered: Wed, 28 Sep 2011
I find this answer helpful
  Anonymous's Response
Epilex is safe as long as it is given under medical supervision. On long term use, Epliex can be of toxic effect on the liver. Please follow-up carefully with your doctor
My website
Answered: Mon, 8 Nov 2010
Psychiatrist Dr. Kumar Gaurav's  Response
You must understand that all medications can have side effects.A large number of side effects are dose dependent, and some side effects are allergic or unpredictable in nature. The list of side effects may run into pages, since even the rarest of side effects is listed in modern therapeutics. Epilex is a good and safe medication when used in appropriate doses.
A liver function test and CBC could be done twice in the frst 3 months to monitor any side effects on the liver or bone marrow.

Answered: Thu, 29 Sep 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor